Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 487, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 16, 2001, 1:18 AM CDT for Ellis County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 16, 2001, 1:18 AM CDT (06:18 UTC)
- Expired
- Jul 16, 2001, 2:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ellis County, OK
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 3464 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 160620 SVROKC OKC045-160700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 118 AM CDT MON JUL 16 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELLIS COUNTY IN NORTHWEST OKLAHOMA * UNTIL 200 AM CDT * AT 118 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF ARNETT...MOVING EAST AT 30 MPH. THIS STORM IS^ CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH. HAIL UP TO ONE INCH IN DIAMETER WILL ALSO BE POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE ARNETT LAT...LON 3605 10010 3593 10003 3604 9943 3624 9967
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:15 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 15, 9:15 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 915 PM CDT SUN JUL 15 2001 UPDATED ZONES ARE ON THE WAY WITH ONLY A FEW CHANGES. A LOOK AT 00Z U/A INDICATES BEST H8 WAA IN AREAS WHERE CONVECTION IS ONGOING...THAT IS OK AND TX PANHANDLES. H8 WAA DECREASES INTO CNTL OKLAHOMA. MODELS ALSO INDICATE THAT LO LVL JET WILL BE STRONGEST OVER FAR WESTERN OKLHOMA AND THE TEXAS PANHANDLE OVERNIGHT...WITH RELATIVELY WEAK LO LVL FLOW ABV BOUNDARY LAYR OVER REMAINDER OF CWA. THIS WOULD CONTINUE TO JUSTIFY KEEPING POPS ONLY IN WRN OK AND OUR TX ZONES FOR OVERNIGHT PERIOD. .OUN... OK...NONE. TX...NONE. 007
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 47 min |
| Jul 16, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 47 min |
| Jul 16, 6:04 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.